| Catalog Number |
RBY2C0530 |
| Medical Device Problem Codes |
Physical Resistance/Sticking (4012); Premature Separation (4045)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/19/2022
Type of Reportable Event
Malfunction
Event or Problem Description
The patient was undergoing a coil embolization procedure in the internal iliac artery (iia) using ruby coils and a non-penumbra microcatheter.During the procedure, the physician successfully implanted two ruby coils into the target vessel using the microcatheter.Next, the physician experienced resistance while advancing a new ruby coil through the mid shaft of the microcatheter and subsequently, the ruby coil unintentionally detached within the microcatheter.Therefore, the microcatheter containing the detached ruby coil was removed.The procedure was completed using a new ruby coil and the same microcatheter.There was no report of an adverse effect to the patient.
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
Event or Problem Description
The patient was undergoing a coil embolization procedure in the internal iliac artery (iia) using ruby coils and a non-penumbra microcatheter.During the procedure, the physician successfully implanted two ruby coils into the target vessel using the microcatheter.It was reported that the microcatheter was then flushed.Next, the physician experienced resistance while advancing a new ruby coil through the mid shaft of the microcatheter and decided to retract the ruby coil.Subsequently, the ruby coil unintentionally detached within the microcatheter.Therefore, the microcatheter containing the detached ruby coil was removed.The procedure was completed using a new ruby coil and the same microcatheter.There was no report of an adverse effect to the patient.
Additional Manufacturer Narrative
Please note that the following section is being updated based on additional information provided by a penumbra sales representative on 01/29/2023: 1.Section b.Box 5.Describe event or problem.
Additional Manufacturer Narrative
Evaluation of the returned ruby coil confirmed that the embolization coil was detached from its pusher assembly.Evaluation revealed that the distal tip of the pusher assembly was fractured off.If the ruby coil is retracted against resistance, damage such as this may occur.This damage likely contributed to the embolization coil detachment.Based on the reported event, the root cause of resistance could not be determined.Further evaluation revealed kinks along the length of the pusher assembly and offset coil winds on the embolization coil.The offset coil winds on the embolization coil may have occurred during manipulation against resistance inside the microcatheter.The kinks in the pusher assembly were likely incidental to the reported complaint and may have occurred during packaging for return to penumbra.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text: placeholder.